Alert archive / Kentucky / River Flood Advisories in 2017

River Flood Advisory 2, NWS Louisville, KY

January 17, 2017Butler County, Muhlenberg County, Ohio County, Kentucky

NWS Louisville, KY issued this river flood advisory at Jan 17, 2017, 3:50 PM CST for Butler County, Muhlenberg County, Ohio County, Kentucky. It was in force for 59 hr.

The area

The outline as issued.

The facts

Issued
Jan 17, 2017, 3:50 PM CST (21:50 UTC)
Expired
Jan 20, 2017, 2:30 AM CST
In force
59 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon

Counties Butler County, KY, Muhlenberg County, KY, Ohio County, KY

The river

Written for the forecast point Green River (KY) at Rochester (RCHK2).

Action stage
34 ft
Minor stage
37 ft
Moderate stage
45 ft
Major stage
50 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03315850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

412 
WGUS83 KLMK 172150
FLSLMK
Flood Statement 
National Weather Service Louisville KY
450 PM EST TUE JAN 17 2017

...The National Weather Service in Louisville KY has issued a Flood 
Advisory for the Green River...

  Green River at Rochester 

affecting the following counties in Kentucky...Butler...Muhlenberg...
Ohio.

Heavy rains over the past few days have caused rises on the Green 
River at Rochester.Additional heavy rains are expected early 
Thursday morning through early Friday morning.

KYC031-177-183-181550-
/O.NEW.KLMK.FL.Y.0002.170117T2150Z-170120T0830Z/
/RCHK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
450 PM EST TUE JAN 17 2017

The National Weather Service in Louisville KY has issued a
* Flood Advisory for
  the Green River at Rochester.
* UNTIL LATE THURSDAY NIGHT.
* At  7:00 AM Tuesday the stage was 14.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The river will rise to near 16.0 feet Thursday early 
  afternoon.

&&

LAT...LON 3739 8678 3727 8697 3718 8690 3728 8680


$$

MRC
1 follow-up statement
568 
WGUS83 KLMK 181559
FLSLMK
Flood Statement 
National Weather Service Louisville KY
1059 AM EST WED JAN 18 2017

...The Flood Advisory is cancelled for the Green River...
 
  Green River at Woodbury
  Green River at Rochester
 
affecting the following counties in Kentucky...Butler...Muhlenberg...
Ohio...Warren.

KYC031-227-181629-
/O.CAN.KLMK.FL.Y.0001.000000T0000Z-170119T0418Z/
/WDBK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1059 AM EST WED JAN 18 2017

The Flood Advisory is cancelled for
  the Green River at Woodbury.
* At 10:00 AM Wednesday the stage was 30.2 feet.
* Flood stage is 33.0 feet.
* The advisory has been replaced by a flood warning.

&&

LAT...LON 3724 8641 3728 8659 3739 8678 3728 8680
      3716 8665 3713 8641             

$$

KYC031-177-183-181629-
/O.CAN.KLMK.FL.Y.0002.000000T0000Z-170120T0830Z/
/RCHK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1059 AM EST WED JAN 18 2017

The Flood Advisory is cancelled for
  the Green River at Rochester.
* At  7:00 AM Tuesday the stage was 14.0 feet.
* Flood stage is 17.0 feet.
* The advisory has been replaced by a flood warning.

&&

LAT...LON 3739 8678 3727 8697 3718 8690 3728 8680

$$
CMC

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood advisory went out at Jan 17, 2:29 PM CST, 1 hour 21 minutes earlier.

Area forecast discussion, Jan 17, 2:29 PM CST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
329 PM EST Tue Jan 17 2017

.Short Term...(This evening through Wednesday night)
Issued at 310 PM EST Tue Jan 17 2017

A slow moving cold front continues to make progress eastward across
the forecast area.  Along and ahead of the front in breaks in the
cloud cover, SW-W winds were gusting up to around 30 mph.  Expect
these gusts to continue until sunset.  All rain looks to be mainly
done over the area except for a few isld showers near the Lake
Cumberland region.

For tonight, plentiful low level moisture should stick around
trapped under a good inversion.  Decent low level lapse rates
depicted combined with the low level moisture will likely result in
some patchy drizzle or maybe even a few isld sprinkles or showers.
Think that mostly a drizzle scenario will play out tonight so went
with that in the forecast. Overnight lows should bottom out in the
upper 30s/lower 40s.

For Wednesday, expect a dry day but with low clouds sticking around
for much of the day.  We may see a brief period of partly sunny
skies late in the day though.  Wed highs should be cooler behind the
front in the upper 40s/lower 50s.  Lows Wed night will range from
the mid 30s to lower 40s.

&&

.Long Term...(Thursday through Tuesday)
Issued at 325 PM EST Tue Jan 17 2017

...Above normal temperatures and frequent rounds of rain during
extended period...

Thursday - Saturday...

A strong upper level shortwave will move north through the region
Thu/Thu night bringing more rounds of rain.  Some instability is
possible with this wave so did continue slight t-storm chances Thu
night into early Fri morning.

The latter part of the day Fri and Sat will feature a dry,
unseasonably warm period of weather.  Highs should reach the 60s
both days with some models hinting at low 70s for Sat.  Despite the
warming temps, clouds will still be plentiful.

Sunday - Tuesday...

Another upper low looks to move through the region early next week
bringing more rounds of rain Sun-Tues.  The best chance for t-storms
looks to be Sun with this particular setup although that may need to
be refined in coming periods.  Mild temps will continue Sun/Mon
with cooler temps by Tues behind this weather system.

&&

.Aviation...(18Z TAF Issuance)
Issued at 1230 PM EST Tue Jan 17 2017

Low pressure over Lake Erie will drag a weak cold front through the
CWA today and keep shower activity east of TAF sites. While drier
air will work in aloft, forecast soundings keep moisture locked in
near surface for most of the day. Visible satellite has revealed a
break in the clouds over parts of Kentucky, and this should allow
brief VFR cigs/vis this afternoon. Expect the low clouds to move
back into the TAF sites by sunset this evening, with most sites
between IFR/MVFR cigs. Currently thinking visibilities should remain
in VFR category, but might have to watch KBWG this evening as there
is the potential for minor visibility restrictions.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...AMS
Long Term...AMS
Aviation...DM
Hazardous weather outlook, Jan 17, 2:39 PM CST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
339 PM EST TUE JAN 17 2017

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-182045-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-
FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-
GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN-
LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-
CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG...
BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON...
NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
339 PM EST TUE JAN 17 2017 /239 PM CST TUE JAN 17 2017/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE LATE SATURDAY NIGHT AND
SUNDAY AS A STRONG LOW PRESSURE STORM SYSTEM AND COLD FRONT
APPROACH THE AREA...BUT NO SEVERE WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

AMS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 10:19 AM CSTRiver Flood AdvisoryLMKButler, Warren36 hr

Nearby

River Flood Advisories in Kentucky, 2017Every river flood advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.